Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 306, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Oct 24, 2007, 3:30 PM EDT for 4 counties in North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2007, 3:30 PM EDT (19:30 UTC)
- Expired
- Oct 24, 2007, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Halifax County, NC, Nash County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 241930 SVRRAH NCC069-083-127-185-242015- /O.NEW.KRAH.SV.W.0306.071024T1930Z-071024T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT WED OCT 24 2007 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA NORTHEASTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA WEST CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA SOUTHEASTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 415 PM EDT * AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF CENTERVILLE...OR ABOUT 8 MILES EAST OF LOUISBURG...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CENTERVILLE... ARCOLA... AIRLIE... A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3644 7797 3629 7776 3601 7806 3617 7830 TIME...MOT...LOC 1930Z 225DEG 25KT 3613 7813 $$ WSS
4 follow-up statements
000 WWUS52 KRAH 241947 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 347 PM EDT WED OCT 24 2007 NCC069-083-127-185-242015- /O.CON.KRAH.SV.W.0306.000000T0000Z-071024T2015Z/ NASH NC-FRANKLIN NC-HALIFAX NC-WARREN NC- 347 PM EDT WED OCT 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTHEASTERN WARREN...WEST CENTRAL HALIFAX...NORTHEASTERN FRANKLIN AND NORTH CENTRAL NASH COUNTIES... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CENTERVILLE...OR ABOUT 12 MILES SOUTH OF WARRENTON...MOVING NORTHEAST AT 25 MPH. DAMAGING WINDS ARE LIKELY WITH THIS STORM. LOCATIONS IN THE PATH OF THE STORM INCLUDE... ARCOLA AND AIRLIE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3644 7797 3629 7776 3601 7806 3617 7830 TIME...MOT...LOC 1947Z 225DEG 25KT 3625 7807 $$ WSS
000 WWUS52 KRAH 241952 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 352 PM EDT WED OCT 24 2007 NCC069-083-127-185-242015- /O.CON.KRAH.SV.W.0306.000000T0000Z-071024T2015Z/ NASH NC-FRANKLIN NC-HALIFAX NC-WARREN NC- 352 PM EDT WED OCT 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTHEASTERN WARREN...WEST CENTRAL HALIFAX...NORTHEASTERN FRANKLIN AND NORTH CENTRAL NASH COUNTIES... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ARCOLA...OR ABOUT 11 MILES SOUTHEAST OF WARRENTON...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE...AIRLIE. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS NORTHERN FRANKLIN COUNTY WHEWRE POWERLINES ARE DOWN. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3644 7797 3629 7776 3601 7806 3617 7830 TIME...MOT...LOC 1952Z 225DEG 25KT 3628 7804 $$ WSS
000
WWUS52 KRAH 242004
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT WED OCT 24 2007
NCC069-127-242012-
/O.CAN.KRAH.SV.W.0306.000000T0000Z-071024T2015Z/
NASH NC-FRANKLIN NC-
402 PM EDT WED OCT 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN AND
NORTH CENTRAL NASH COUNTIES IS CANCELLED...
THE SEVERE STORM HAS MOVED OUT OF THE AREA.
LAT...LON 3631 7814 3634 7809 3635 7809 3637 7805
3644 7797 3629 7776 3623 7787
TIME...MOT...LOC 2002Z 214DEG 51KT 3637 7795
$$
NCC083-185-242015-
/O.CON.KRAH.SV.W.0306.000000T0000Z-071024T2015Z/
HALIFAX NC-WARREN NC-
402 PM EDT WED OCT 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EAST CENTRAL WARREN AND WEST CENTRAL HALIFAX COUNTIES...
AT 400 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM. THIS
STORM WAS LOCATED NEAR ARCOLA...OR ABOUT 11 MILES EAST OF
WARRENTON...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF EASTERN WARREN AND WESTERN HALIFAX COUNTIES.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS EASTERN
FRANKLIN COUNTY WITH POWERLINES AND TREES DOWN ALONG WITH MINOR
STRUCTURAL DAMAGE EAST OF LOUISBURG AT 330 PM. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
LAT...LON 3631 7814 3634 7809 3635 7809 3637 7805
3644 7797 3629 7776 3623 7787
TIME...MOT...LOC 2002Z 214DEG 51KT 3637 7795
$$
WSS000
WWUS52 KRAH 242016
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EDT WED OCT 24 2007
NCC083-185-242024-
/O.EXP.KRAH.SV.W.0306.000000T0000Z-071024T2015Z/
HALIFAX NC-WARREN NC-
414 PM EDT WED OCT 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARREN AND WEST
CENTRAL HALIFAX COUNTIES EXPIRES AT 415 PM EDT...
THE STORM HAS EXITED THE WARNED AREA. IF YOU ARE NEAR THE
WARREN-HALIFAX COUNTY LINE AND YOU EXPERIENCED WINDS NEAR 60 MPH OR
HAVE DOWNED TREES OR POWERLINES IN YOUR AREA...CALL YOUR LOCAL LAW
ENFORCEMENT WITH YOUR REPORT AND ASK THEM TO RELAY THE INFORMATION
TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
LAT...LON 3631 7814 3634 7809 3635 7809 3637 7805
3644 7797 3629 7776 3623 7787
TIME...MOT...LOC 2014Z 214DEG 51KT 3651 7783
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:40 PM EDT, 50 minutes earlier.
Area forecast discussion, Oct 24, 2:40 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 240 PM EDT WED OCT 24 2007 .SYNOPSIS...A STRONG SOUTHERLY FLOW WILL CONTINUE TO PUMP MOIST AIR OVER THE AREA TONIGHT. A COLD FRONT WILL PUSH SOUTH INTO NORTH CAROLINA EARLY THURSDAY AND REMAIN NEARLY STATIONARY ACROSS SOUTHERN NORTH CAROLINA THROUGH FRIDAY. ANOTHER COLD FRONT WILL PUSH EASTWARD ACROSS THE AREA EARLY SATURDAY... AND WILL BRING AN END TO RAIN CHANCES FOR LATE WEEKEND ONWARD. && .NEAR TERM /THROUGH TONIGHT/... THE LATEST SURFACE ANALYSIS SHOWS THE TRIPLE POINT LOW OVER NORTHWEST NC WITH THE PRIMARY LOW EXTENDING ALONG THE OCCLUDED FRONT BACK WEST TO EAST TN. THE BACKDOOR FRONT EXTENDS FROM THE OCCLUDED LOW NORTHEASTWARD ACROSS VA... WITH THE COLD FRONT STRETCHING SOUTHWARD INTO EAST GA. WARM SECTOR CONVECTION CONTINUES TO ORGANIZE INTO LINES AND SEGMENTS OVER NC THIS AFTERNOON. DESPITE MODERATE INSTABILITY AND IMPROVING DEEP LAYER SHEAR... THE SEVERE THREAT HAS BEEN RESTRICTED BY A VERY WET COLUMN AND WEAK MID LEVEL LAPSE RATES. 0-1 KM SRH STILL HOVERS NEAR 100 M2/S2 AND WITH LCL HEIGHTS OF JUST 500 M... WILL STILL NEED TO WATCH FOR ISOLATED DEEPER CONVECTION THAT COULD PRODUCE A QUICK SPIN-UP. OTHERWISE THE SEVERE THREAT SHOULD REMAIN ISOLATED INTO EARLY EVENING. OF GREATER CONCERN WILL BE THE HEAVY RAIN THREAT AS PRECIPITABLE WATER VALUES THAT ARE ALREADY 200% OF NORMAL WILL CONTINUE TO CLIMB WITH STRONG 925-850 MB MOISTURE FLUX PERSISTING. PRECIPITATION EFFICIENCY SHOULD BE HIGH WITH LAPS SOUNDINGS SHOWING AN LCL-TO-FREEZING-LEVEL LAYER OF 3.5 KM... FAVORING WARM RAIN PROCESSES. THE HAZARDOUS WEATHER OUTLOOK WILL CONTINUE TO HIGHLIGHT THE RISK OF HEAVY RAIN AND POTENTIAL FOR URBAN FLOODING. TEMPERATURES WILL BE QUITE TRICKY WITH THE FRONT TRYING TO PUSH IN FROM BOTH THE WSW AND FROM THE NORTH. HAVE GONE WITH A SLOW DROP OVERNIGHT ESPECIALLY IN THE SOUTHEAST... YIELDING LOWS OF 59 TO 69. -GIH && .SHORT TERM /THURSDAY THROUGH SATURDAY/... THE DETAILS OF THE FORECAST GET VERY MURKY AFTER TONIGHT... BUT ONE THING WE ARE SURE OF IS AN EXTENDED PERIOD OF ON AND OFF RAIN AND THUNDERSTORMS... AND MARKEDLY COOLER TEMPERATURES ESPECIALLY IN THE NORTHWEST PIEDMONT. PRECIPITABLE WATER VALUES ARE EXPECTED TO HOLD AT 250-300% OF NORMAL... ESPECIALLY OVER THE PIEDMONT EASTWARD... THROUGH FRIDAY NIGHT AS THE LOW-MID LEVEL MOISTURE FLUX REMAINS STRONG AND CONTINUES TO PUMP COPIOUS AMOUNTS OF ATLANTIC MOISTURE INTO THE AREA. WERE ALSO LIKELY TO SEE LARGER SCALE SUPPORT FOR ASCENT FROM WEAK VORTICITY MAXIMA TRACKING NORTHWARD ON THE EAST SIDE OF THE CLOSED MID LEVEL LOW OVER THE LOWER MISSISSIPPI VALLEY... AND MODEL GUIDANCE CONTINUES TO SHOW A PERSISTENT AREA OF UPPER LEVEL DIVERGENCE CENTERED OVER NC/VA THROUGH FRIDAY. WHILE THERE WILL NO DOUBT BE A FEW LULLS IN THE RAIN... IT IS HIGHLY PROBABLY THAT EVERYONE WILL SEE MEASURABLE RAIN... AND PROBABLY QUITE A BIT OF IT... FROM TIME TO TIME. WILL CARRY POPS OF 70% OR GREATER THROUGH FRIDAY. STORM TOTAL RAINFALL FOR THIS AFTERNOON THROUGH FRIDAY WILL BE AROUND 2.0-4.5 INCHES... AND EVEN THESE AMOUNTS ARE CONSERVATIVE COMPARED TO THE MODEL AVERAGE QPF. A FEW SPOTS BENEATH PERSISTENT DEEP CONVECTION ORIENTED ALONG THE MEAN FLOW COULD SEE HIGHER AMOUNTS THAN THESE... AND THE HAZARDOUS WEATHER OUTLOOK HAS BEEN UPDATED TO UNDERSCORE THE HEAVY RAIN RISK ESPECIALLY IN URBAN AREAS OVER THE NEXT COUPLE OF DAYS. REGARDING TEMPERATURES... THE COLD FRONT... AS THE LEADING EDGE OF THE DEVELOPING COLD AIR DAMMING EVENT... IS EXPECTED TO PUSH SOUTH AND WEST AND SQUEEZE OUT THE WARM AND MARGINALLY UNSTABLE AIR TO THE SOUTHEAST ON THURSDAY. PRECISELY WHERE THIS FRONT ENDS UP BY THURSDAY AFTERNOON IS VERY TOUGH TO PINPOINT. THE NAM IS MUCH MORE AGGRESSIVE IN PUSHING THE FRONT SOUTHEAST OF THE CWA BY 00Z FRIDAY WHEREAS THE GFS HOLDS IT FARTHER NORTHWEST. THE ECMWF IS A COMPROMISE WITH A LEAN TOWARD THE NAM... AND THIS SCENARIO WAS FAVORED. THE AIR MASS BEHIND THE FRONT IS QUITE STABLE WITH LOW DEWPOINTS WELL DOWN INTO THE 30S AND ITS CENTER SHOULD STRENGTHEN TO BETTER THAN 1030 MB AS IT MOVES TO THE ST LAWRENCE VALLEY... ALL FAVORABLE FACTORS FOR A STRONG DAMMING EVENT IN NC... ESPECIALLY CONSIDERING THE STRONG OVERRUNNING FLOW ATOP THE COLD DOME. THIS WILL EQUATE TO NEARLY STEADY TEMPERATURES OR JUST A SMALL RISE DURING THE DAY TOMORROW OVER ALL BUT THE FAR SOUTHEAST COUNTIES. DAYTIME HIGHS WILL BE 62-74 ALTHOUGH THESE SHOULD MOSTLY OCCUR EARLY IN THE DAY. THE WEDGE REGIME PERSISTS THROUGH FRIDAY AS THE UPPER LOW BEGINS TO LIFT VERY SLOWLY TO THE NORTH. THE GFS TRIES TO BRING THE WEDGE FRONT BACK NORTHWESTWARD THROUGH THE COASTAL PLAIN... BUT THIS IS FAR FROM CERTAIN GIVEN THE POSITION AND STRENGTH OF THE PARENT HIGH... ITS SUPPORT ALOFT... AND THE OVERRUNNING RAIN HOLDING IN THE STABLE AIR. WILL HAVE HIGHS 63-73 FRIDAY AND EVEN THIS MAY BE TOO HIGH. THE CLOSED LOW FINALLY STARTS TO GET PICKED UP BY THE INCOMING NORTHERN STREAM TROUGH AND MOVES TO OUR NORTHWEST... KICKING THE SURFACE FRONT THROUGH CENTRAL NC SATURDAY. EXPECT HIGHS OF 69-76 WITH WIDESPREAD RAIN AND STORMS ENDING WEST TO EAST EARLY IN THE DAY. -GIH && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MORE CALM AND DRY WEATHER IS ON THE HORIZON. THE MODELS AGREE FAIRLY WELL ON TAKING THE SURFACE FRONT EASTWARD INTO THE NC COASTAL AREA EARLY SATURDAY EVENING... TAKING MUCH OF THE WIDESPREAD RAINFALL WITH IT. WILL HOLD ONTO POPS IN THE EASTERN CWA UNTIL AROUND MIDNIGHT. FOLLOWING THIS... EXPANSIVE PACIFIC-ORIGIN HIGH PRESSURE BUILDS OVER MUCH OF THE CENTRAL AND EASTERN U.S. FROM THE WEST SUNDAY THROUGH WEDNESDAY WITH RELATIVELY FLAT MID LEVEL TROUGHING OVER CENTRAL AND EASTERN NORTH AMERICA THROUGH MID WEEK. CENTRAL NC WILL SEE NO MOISTURE RETURN AND THUS NO RAIN THROUGH THIS PERIOD... ALTHOUGH THE OLD BOUNDARY AND MORE ONSHORE-ORIENTED FLOW FARTHER SOUTHEAST ALONG THE SC/GA COASTS MAY PROVIDE SOME LINGERING RAIN THERE... AND SOME ENHANCED CLOUDINESS COULD SPREAD OVER SOUTHERN COASTAL PLAIN. LOW LEVEL THICKNESSES ARE SLIGHTLY BELOW NORMAL SUNDAY BUT DROP MORE STEEPLY MONDAY... WHEN THE BULK OF THE COOLER AIR IS ABLE TO SURGE OVER THE MOUNTAINS. EXPECT HIGHS 65-70 SUNDAY... 61-66 MONDAY... AND 65-69 TUESDAY/WEDNESDAY AS THE AIR MASS MODIFIES. -GIH && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... MVFR WITH PERIODS OF IFR CONDITIONS DUE TO CEILINGS AND CONVECTION EXPECTED ACROSS CENTRAL NC THROUGH THE EARLY EVENING HOURS. CONDITIONS EXPECTED TO DETERIORATE TO IFR OR LIFR CONDITIONS IN CEILINGS AS A SURFACE FRONT GRADUALLY SLIDES SOUTH ACROSS THE REGION LATE TONIGHT AND EARLY THU. THIS FRONT EXPECTED TO STALL ACROSS THE REGION AND WAVER NWED LATE THU INTO FRI. THIS FRONT WILL ALSO BE A FOCUS FOR LOW LEVEL WIND SHEAR AS SURFACE FLOW WILL BECOME NE BEHIND BOUNDARY BUT WINDS WILL REMAIN S-SE AT 1500-2000FT WITH SPEEDS 30-35KTS THROUGH 09Z THU AFTERWHICH THE WINDS WILL DIMINISH TO 25KTS OR LESS. ANY CONVECTION TONIGHT THROUGH THURSDAY EXPECTED TO BE ISOLATED SO HAVE OMITTED FROM TAFS AT THIS TIME. MVFR CONDITIONS DUE TO CEILINGS EXPECTED THU NIGHT INTO FRI WITH LOCALIZED IFR DUE TO CEILINGS AND HEAVY RAIN. DRIER AND MORE STABLE AIR WILL ADVANCE WEST-TO-EAST ACROSS THE REGION SATURDAY INTO SATURDAY NIGHT AS A COLD FRONT CROSS THE REGION. VFR CONDITIONS SUNDAY THROUGH MONDAY AS HIGH PRESSURE BRINGS DRY AND STABLE CONDITIONS. -WSS && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLS NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...WSS
Hazardous weather outlook, Oct 24, 2:09 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 209 PM EDT WED OCT 24 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-251000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 209 PM EDT WED OCT 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS TO NEAR 30 MPH. THIS TYPE OF RAINFALL MAY LEAD TO LOCALIZED URBAN FLOODING USUALLY CAUSED BY CLOGGED STORM DRAINS OR HIGHWAY CONSTRUCTION. RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE EXPECTED WITH ISOLATED AMOUNTS NEAR TWO INCHES. A STORM OR TWO MAY BE BRIEFLY SEVERE THIS EVENING...PRODUCING WIND GUSTS NEAR 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RAIN WITH ISOLATED THUNDERSTORMS SHOULD CONTINUE ACROSS CENTRAL NORTH CAROLINA THURSDAY INTO FRIDAY. ADDITIONAL RAINFALL AMOUNTS OF ONE AND A HALF TO THREE INCHES MAY OCCUR THURSDAY THROUGH FRIDAY WITH ISOLATED AMOUNTS NEAR FIVE INCHES. WHERE HEAVY DOWNPOURS OCCUR WITH A PROLONGED PERIOD...THIS MAY LEAD TO BRIEF FLOODING OF POOR DRAINAGE AREAS AS WELL AS SMALL CREEKS AND STREAMS. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER THROUGH THURSDAY. THIS INCLUDES MEASURED RAINFALL AMOUNTS IN EXCESS OF TWO INCHES.
In the hours before
Special weather statement, Oct 24, 11:04 AM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1104 AM EDT WED OCT 24 2007 NCZ007-241615- PERSON- INCLUDING THE CITY OF...ROXBORO 1104 AM EDT WED OCT 24 2007 ...STRONG THUNDERSTORM WILL SKIRT HYCO LAKE AND NORTHWEST PERSON COUNTY... A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHWEST PERSON COUNTY...AFFECTING THE AREAS NEAR AND NORTH OF HYCO LAKE THROUGH 1140 AM. THIS STORM WILL PRODUCE FREQUENT LIGHTNING STRIKES...WIND GUSTS UP TO 40 MPH AND HEAVY DOWNPOURS. PEOPLE NEAR THIS STORM SHOULD SEEK SHELTER IN A STURDY BUILDING AND REFRAIN FROM USING ELECTRICAL APPLIANCES. WSS
Special weather statement, Oct 24, 12:30 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1230 PM EDT WED OCT 24 2007 NCZ010-011-027-028-042-043-078-089-241730- EDGECOMBE-HALIFAX-JOHNSTON-NASH-SAMPSON-WARREN-WAYNE-WILSON- 1230 PM EDT WED OCT 24 2007 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF WARREN...HALIFAX...NASH...EDGECOMBE...WILSON...JOHNSTON AND WAYNE COUNTIES THROUGH 130 PM EDT... AT 1230 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 5 MILES NORTH OF LITTLETON TO GRANTHAM...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF BRODNAX TO 8 MILES NORTHWEST OF MOUNT OLIVE...MOVING NORTH NORTHEAST AT 20 MPH. THE HEAVIER SHOWERS AND STORMS WILL AFFECT TRAVEL ALONG I-95 FROM SMITHFIELD TO ROANOKE RAPIDS. OTHER LOCALES LIKELY TO EXPERIENCE HEAVY RAIN ALONG WITH FREQUENT LIGHTNING STRIKES AND WIND GUSTS NEAR 35 MPH INCLUDE NASHVILLE...WILSON...GOLDSBORO AND ROCKY MOUNT. RAINFALL AMOUNTS BETWEEN ONE AND ONE AND A HALF INCHES CAN BE EXPECTED WITH THE HEAVIER SHOWERS AND STORMS THROUGH 130 PM. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. WSS
Special weather statement, Oct 24, 1:21 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 121 PM EDT WED OCT 24 2007 NCZ011-028-241830- HALIFAX-EDGECOMBE- INCLUDING THE CITIES OF...ROANOKE RAPIDS...ROCKY MOUNT 121 PM EDT WED OCT 24 2007 ...STRONG THUNDERSTORMS CROSSING EDGECOMBE AND HALIFAX COUNTIES... A CLUSTER OF THUNDERSTORMS PRODUCING FREQUENT LIGHTNING STRIKES...TORRENTIAL DOWNPOURS AND WIND GUSTS UP TO 35 MPH WILL CROSS EASTERN SECTIONS OF EDGECOMBE AND HALIFAX COUNTIES THROUGH 215 PM. THE STRONGEST STORMS WILL OCCUR NEAR AND EAST OF TARBORO...AND EAST OF ENFIELD NEAR SCOTLAND NECK. UP TO 25 STRIKES IN A FIVE MINUTE PERIOD ARE POSSIBLE WITH THESE STORMS AND RAINFALL AMOUNTS SHOULD TOTAL BETWEEN ONE AND TWO INCHES. WSS
Special weather statement, Oct 24, 1:28 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 128 PM EDT WED OCT 24 2007 NCZ041-042-077-241830- WAKE-JOHNSTON-HARNETT- INCLUDING THE CITIES OF...RALEIGH...SMITHFIELD...LILLINGTON 128 PM EDT WED OCT 24 2007 ...STRONG THUNDERSTORMS SOUTH OF RALEIGH... A CLUSTER OF STRONG THUNDERSTORMS ABOUT 20 MILES SOUTH OF RALEIGH NEAR ANGIER WILL MOVE NORTH NORTHEAST AT 25 MPH...CLOSE TO THE WAKE JOHNSTON COUNTY LINE THROUGH 230 PM. THESE STORMS WILL AFFECT SUCH AREAS AS GARNER...COATS CROSSROADS...CLAYTON...WENDELL AND FLOWERS. THE STORMS WILL PRODUCE UP TO 25 LIGHTNING STRIKES IN A FIVE MINUTE PERIOD ALONG WITH TORRENTIAL DOWNPOURS AND WIND GUSTS UP TO 35 MPH. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE ALSO LIKELY IN LESS THAN AN HOUR.
Special weather statement, Oct 24, 2:34 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 234 PM EDT WED OCT 24 2007 NCZ026-027-041>043-241945- FRANKLIN-NASH-WAKE-JOHNSTON-WILSON- INCLUDING THE CITIES OF...LOUISBURG...NASHVILLE...RALEIGH... SMITHFIELD...WILSON 234 PM EDT WED OCT 24 2007 ...CLUSTER OF STORMS WILL MOVE ACROSS THE EASTERN SECTIONS OF THE TRIANGLE THROUGH 330 PM... A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN WILL MOVE NORTH NORTHEAST ACROSS THE EASTERN SECTIONS OF THE TRIANGLE THROUGH 330 PM. THE STORMS WILL PRODUCE 15 TO 20 STRIKES IN A FIVE MINUTE PERIOD...WIND GUSTS NEAR 35 MPH AND RAINFALL AMOUNTS BETWEEN A HALF TO ONE INCH IN LESS THAN 30 MINUTES. THE HEAVIEST RAINFALL WILL OCCUR NEAR CLAYTON...SMITHFIELD... KNIGHTDALE...WENDELL...PILOT...SPRING HOPE...BAILEY AND WILSON. THESE STORMS WILL AFFECT TRAVEL ALONG I-40 FROM RALEIGH TO NEWTON GROVE...AND ALONG I-95 FROM BENSON TO KENLY.
Special weather statement, Oct 24, 3:12 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 312 PM EDT WED OCT 24 2007 NCZ010-011-026>028-043-242015- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON- INCLUDING THE CITIES OF...WARRENTON...ROANOKE RAPIDS... LOUISBURG...NASHVILLE...ROCKY MOUNT...WILSON 312 PM EDT WED OCT 24 2007 ...CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT TRAVEL ALONG I-95 FROM KENLY TO ENFIELD... A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING STRIKES WILL MOVE NORTH NORTHEAST ACROSS THE NORTHERN COASTAL PLAIN THROUGH 4 PM. THE HEAVY DOWNPOURS WILL LIMIT THE VISIBILITY TO 20 FEET OR LESS. THIS WILL CAUSE HAZARDOUS DRIVING CONDITIONS BETWEEN SMITHFIELD AND ENFIELD ON I-95 AND OTHER MAJOR HIGHWAYS IN THE NORTHERN COASTAL PLAIN. IN ADDITION...THE STORMS MAY PRODUCE WIND GUSTS NEAR 35 MPH AND RAINFALL AMOUNTS OF CLOSE TO AN INCH IN LESS THAN 30 MINUTES. SOME OF THE HEAVIEST RAINFALL WILL OCCUR ACROSS NASH COUNTY.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:54 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 39 min |
| Oct 24, 9:27 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 22 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.